Q:

Are Tylenol and Aleve the same?

A:

Quick Answer

Tylenol and Aleve are not the same. Tylenol is the brand name for a non-prescription drug called acetaminophen, and Aleve is the brand name for an over-the-counter drug called naproxen sodium, according to WebMD.

Continue Reading

Full Answer

WebMD explains that both of these drugs work to reduce fever, relieve pain and reduce inflammation. Aleve effectively treats headaches, tendonitis, muscle aches, menstrual cramps, dental pain and arthritic joint stiffness. Tylenol works well for the above symptoms of pain and also treats cold and flu symptoms.

WebMD notes that both Tylenol and Aleve are non-steroidal anti-inflammatory drugs (NSAIDs) and can react with other medications. Patients should consult a pharmacist or physician before taking either of these medications.

Learn more about Medications & Vitamins

Related Questions

  • Q:

    What is a generic form of Aleve?

    A:

    The generic name of Aleve is naproxen. Aleve is a nonsteroidal anti-inflammatory drug used to alleviate fever, pain and inflammation. This medicine works by blocking the Cox enzymes necessary for producing the chemical prostaglandins. Lower concentrations of prostaglandins mean lesser pain, swelling and fever.

    Full Answer >
    Filed Under:
  • Q:

    What is the dosage for Aleve?

    A:

    The typical adult dosage of Aleve, a brand of naproxen, is 250 mg to 500 mg orally, twice per day, according to Drugs.com. The recommended geriatric dosage is 250 mg every eight hours. Pediatric and juvenile dosages vary, but they are usually significantly lower than adult dosages.

    Full Answer >
    Filed Under:
  • Q:

    What is the difference between Aleve and Motrin?

    A:

    The primary difference between Aleve and Motrin is that the active ingredient in Aleve is naproxen, while the active ingredient in Motrin is ibuprofen, as stated by WebMD. Both belong to a class of painkillers known as nonsteroidal anti-inflammatory drugs (NSAIDS) and work in similar ways.

    Full Answer >
    Filed Under:
  • Q:

    Is Aleve an anti-inflammatory medicine?

    A:

    Aleve, a brand name for naproxen sodium, is a nonsteroidal anti-inflammatory medication, according to Drugs.com. The drug provides relief for mild-to-moderate pain associated with arthritis, muscle aches, back aches, menstrual cramps, headaches and toothaches. It temporarily reduces fever and may also treat discomfort associated with the common cold.

    Full Answer >
    Filed Under:

Explore